Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Paducah, KY

April 3, 2008Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 3, 2008, 12:57 PM CDT for Wayne County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2008, 12:57 PM CDT (17:57 UTC)
Expired
Apr 3, 2008, 1:45 PM CDT
In force
48 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

County Wayne County, MO

The radar

The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:45 AM CDT, 11 hours 12 minutes earlier.

Area forecast discussion, Apr 3, 1:45 AM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
145 AM CDT THU APR 3 2008

.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWS WARM FRONT EXTENDING FROM A LOW OVER
THE TX PANHANDLE EASTWARD JUST SOUTH OF FA. HIGH PRESSURE WAS
EXITING THE EASTERN SEABOARD NEAR NYC. REGIONAL RADAR LOOP SHOWS
SOME RAIN LIFTING NORTHEAST OUT OF AR INTO SOUTHERN MO. LDS CHART
INDICATES SOME ISOLATED THUNDER EMBEDDED WITH THE RAIN NEAR THE MO
BOOTHEEL.

00Z THU MODEL RUNS ALL STILL IN GOOD AGREEMENT WITH BRINGING THE
PRECIP OVER THE ENTIRE AREA THIS MORNING AS SURFACE WARM FRONT LIFTS
NORTH THROUGH THE FA. THE MAIN THREAT WILL BE FLOODING OF COURSE
MAINLY AFTER 00Z FRIDAY THROUGH 12Z MONDAY. THE FRONT WILL STALL
OVER THE AREA AS LOW PRESSURE ADVANCES ALONG THE FRONT AND UP THE
OHIO VALLEY THIS EVENING. THEN ANOTHER ROUND AFTER MDNGT AS AN UPPER
LEVEL SHORT WAVE ROTATES THROUGH THE FA FROM WEST TO EAST...PUSHING
THE FRONTAL BOUNDARY SOUTH ACROSS THE FA THROUGH THE EARLY MORNING
HOURS. THE MAIN THREAT WILL BE FLOODING RAINS. ALTHOUGH SEVERE WILL
BE POSSIBLE AS WELL. WILL TWEAK THUNDER WORDING TODAY TO SCT AS
SHOWALTERS GO NEGATIVE ACROSS THE AREA BY AFTERNOON...WITH K
INDICIES FROM 30 TO 35. HOWEVER DONT EXPECT MUCH IN THE WAY OF
SEVERE DURING THE DAY WITH POSITIVE LIS AND LITTLE TO NO SFC BASED
CAPE. HAIL A POSSIBILITY WITH FREEZING LEVEL NEAR 11K FEET AND WET
BULB ZERO BELOW 10K FEET. BUT WOULD NOT EXPECT SEVERE HAIL DURING
THE DAY. THE BEST CHC OF ANY SVR WILL BE THIS EVENING AS SFC BASED
CAPE RISES TO AROUND 500 J/KG2. LIS GO NEGATIVE. WET BULB ZERO
DROPS BELOW 8K FEET.

OTHERWISE IN VIEW OF THE SLOWER DEPARTURE FRI AFTN WITH 00Z THU NAM
RUN DID EXTEND THE HIGHER POPS INTO THE AFTN BUT STILL TAPERED OFF
BY AFT 20Z FRIDAY AND REMOVED ALL THUNDER. 00Z THU GFS SUGGEST SLGT
CHC OF RAIN 06Z TO 12Z MON BUT THE 12Z ECMWF STILL HAS IT LATER.
THUS WILL NOT MAKE ANY CHANGES ATTM.

NOT MANY CHANGES ON TEMPS. JUST MINOR TWEAKS TO REFLECT LATEST
GUIDANCE AND COLLABORATION. MAINLY SLIGHTLY COOLER BEHIND THE COLD
FRONT IN THE SHORT TERM.

&&

.AVIATION...
GUIDANCE AGREES IN A FRONTAL BOUNDARY DEVELOPING OVER THE REGION
THURSDAY. THE TAF SITES WILL SEE LIGHT EASTERLY WINDS BECOME
SOUTHERLY AT 8 TO 12 KTS BY EARLY THIS AFTERNOON. WINDS WILL BE
VARIABLE IN THE SHOWERS AND THUNDERSTORMS...AND THEN WILL BECOME
NORTHWEST TOWARD DAYBREAK FRIDAY...AS THE FRONT MOVES BACK SOUTH AS
A COLD FRONT.

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO FRIDAY
MORNING. ONE ROUND WILL IMPACT THE AREA WITH MAINLY MVFR CONDITIONS
THIS MORNING. THERE IS A CHANCE OF IFR CEILINGS WORKING THEIR WAY
INTO THE REGION THIS AFTERNOON...AS THE SOUTHERLY WINDS DEVELOP. THE
MAIN ROUND OF SHOWERS AND STORMS WILL DEVELOP ALONG THE FRONT THIS
EVENING. THE FRONT AND PRECIPITATION WILL SLOWLY SAG SOUTH THROUGH
THE OVERNIGHT HOURS. LOCALIZED CONVECTIVE WIND GUSTS TO 50KTS WILL
BE POSSIBLE DURING THIS TIME. IFR CEILINGS WILL PREVAIL IN MOST
AREAS THIS EVENING THROUGH AT LEAST FRIDAY MORNING...WITH THE
POTENTIAL FOR SOME LIFR CEILINGS AND IFR VISIBILITIES IN THE
STRONGER SHOWERS AND STORMS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY
     AFTERNOON FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-
     CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-
     LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-
     TRIGG-UNION KY-WEBSTER.

MO...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY
     AFTERNOON FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-
     MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE
     MO.

IL...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY
     AFTERNOON FOR ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-
     HARDIN-JACKSON-JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-
     PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY
     AFTERNOON FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.

&&

KH/DS
Hazardous weather outlook, Apr 3, 4:20 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
420 AM CDT THU APR 3 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
420 AM CDT THU APR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE QUAD STATE
TODAY INTO EARLY FRIDAY AFTERNOON. 2 TO 4 INCHES OF RAIN IS
FORECAST FOR THE QUAD STATE WITH SOME READINGS UP TO 5 INCHES
POSSIBLE FOR STORM TOTALS. THESE HEAVY RAINS MAY CAUSE FLASH
FLOODING...PROLONG ONGOING FLOODING...OR CAUSE A SECONDARY RISE
IN RIVER LEVELS.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE
ENTIRE QUAD STATE TODAY AND ESPECIALLY OVERNIGHT. THE PRIMARY
SEVERE THREAT WILL BE DAMAGING WIND AND HAIL BUT AN ISOLATED
TORNADO IS POSSIBLE AS WELL. THE BEST CHANCE OF SEVERE WEATHER
WILL BE OVER SOUTHEAST MISSOURI WITH THE THREAT DECREASING
TOWARD SOUTHWEST INDIANA. REFER TO THE LATEST WATCHES...WARNINGS
...AND STATEMENTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE QUAD STATE
THROUGH EARLY FRIDAY AFTERNOON. THE BEST CHANCE OF HEAVY RAIN WILL
OCCUR BEFORE SUNRISE FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED TO ACTIVATE TODAY AND OVERNIGHT. IN
ADDITION PLEASE FORWARD HEAVY RAINFALL MEASUREMENTS OR FLOODING TO
THE NATIONAL WEATHER SERVICE.

KH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:23 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski26 min
Apr 3, 2:34 PM CDTSevere Thunderstorm WarningPAHUnion41 min
Apr 3, 3:04 PM CDTSevere Thunderstorm WarningPAHJohnson26 min
Apr 3, 3:20 PM CDTFlash Flood WarningPAHAlexander, Johnson, Massac, Pulaski, Union4 hr
Apr 3, 4:19 PM CDTFlash Flood WarningPAHHardin, Pope4 hr
Apr 3, 3:24 PM CDTRiver Flood WarningPAHMuhlenberg16 days
Apr 3, 3:24 PM CDTRiver Flood WarningPAHMcLean, Webster14 days
Apr 3, 5:38 PM CDTFlash Flood WarningPAHHopkins, McLean, Muhlenberg, Webster4 hr
Apr 3, 1:16 PM CDTSevere Thunderstorm WarningPAHCarter32 min
Apr 3, 2:03 PM CDTSevere Thunderstorm WarningPAHBollinger17 min
Apr 3, 2:07 PM CDTSevere Thunderstorm WarningPAHScott23 min
Apr 3, 2:17 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau28 min
Apr 3, 3:20 PM CDTRiver Flood WarningPAHButler46 hr
Apr 3, 6:16 PM CDTSevere Thunderstorm WarningPAHButler, Ripley34 min
Apr 3, 6:59 PM CDTFlash Flood WarningPAHButler, Carter, Ripley, Wayne6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.